Hail, Muskingum
- When
- April 25, 12:18 PM EST
- Where
- Muskingum County, 0.53 mi E of Zanesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.950, -82.010
Scattered severe thunderstorms developed across eastern Ohio and Western Pennsylvania ahead of low pressure moving east acoss the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Scattered severe thunderstorms developed across eastern Ohio and Western Pennsylvania ahead of low pressure moving east acoss the Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 25, 11:26 AM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1226 PM EDT SUN APR 25 2010 .SYNOPSIS... LOW PRESSURE WILL BRING PERIODS OF SHOWERS THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. && .NEAR TERM /THROUGH TONIGHT/... THUNDERSTORMS QUICKLY DEVELOPING ALONG BOUNDARY ACROSS OHIO AHEAD OF UPPER LOW APPROACHING LOWER OHIO VALLEY. ADDITIONAL DEVELOPMENT EARLY THIS AFTERNOON ACROSS THE SOUTHEAST RIDGES. SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 800 PM. && .SHORT TERM /MONDAY THROUGH TUESDAY/... THUNDERSTORMS WILL WEAKEN THIS EVENING...WITH SHOWERS FOR THE REMAINDER OF THE OVERNIGHT. UPPER LEVEL LOW PRESSURE WILL PERSIST THROUGH TUESDAY...WITH A SLOW DECREASE IN SHOWER COVERAGE WEST TO EAST. COOLER AIR WILL SWEEP ACROSS THE REGION BEHIND THE COLD FRONT...WITH BELOW NORMAL DAYTIME TEMPERATURES EXPECTED MONDAY/TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... PRECIP WILL SUBSIDE FROM NORTHWEST TO SOUTHEAST TUESDAY NIGHT INTO WEDNESDAY...AS THE LOW PRESSURE SYSTEM EXITS. A HIGH PRESSURE RIDGE WILL THEN BUILD IN FOR WEDNESDAY AND HOLD INTO THURSDAY NIGHT. END OF THE WEEK STILL A BIG QUESTION AS DIFFERENCES IN MODEL SOLUTIONS MAKE IT DIFFICULT TO ANY CONFIDENCE IN TIMING OF SYSTEMS. WOULD EXPECT CHANGES TO THE END OF THE LONG TERM. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... COLD AIR ALOFT ASSOCIATED WITH AN UPPER LOW WILL CONTINUE MOVING EAST INTO THE AREA THIS AFTERNOON ALLOWING THE ATMOSPHERE TO DESTABILIZE. THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING AND BE SCATTERED ACROSS THE REGION THROUGH AROUND 02Z. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH STRONG WINDS AND HAIL. THE REMNANTS OF THE UPPER LOW CONTINUES TO AFFECT THE REGION MONDAY AND TUESDAY WITH SCATTERED SHOWERS POSSIBLE. MVFR TO VFR EXPECTED TO CONTINUE WITH SOME SHOWERS. HIGH PRESSURE TO BUILD INTO REGION WEDNESDAY AND THURSDAY WITH PREVAILING VFR. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 PM EDT SUN APR 25 2010 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261615- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1202 PM EDT SUN APR 25 2010 ...SEVERE THUNDERSTORM WATCH 103 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ009-261615- FOREST- 1202 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT SUN APR 25 2010 OHZ048-251715- COSHOCTON OH- 1231 PM EDT SUN APR 25 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... COSHOCTON... AT 1227 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF NEW GUILFORD...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...IN ADDITION TO SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW GUILFORD... NELLIE... WARSAW... BLISSFIELD... LAYLAND... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1245 PM EDT SUN APR 25 2010 OHZ048-057-058-251730- COSHOCTON OH-GUERNSEY OH-MUSKINGUM OH- 1245 PM EDT SUN APR 25 2010 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MUSKINGUM...GUERNSEY AND COSHOCTON... AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF BRIDGEVILLE...OR ABOUT 4 MILES EAST OF ZANESVILLE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...IN ADDITION TO SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... PHILO... DUNCAN FALLS... DRAKE... BRIDGEVILLE... NORWICH... ADAMSVILLE... NEW CONCORD... FERNCLIFF... CONESVILLE... OTSEGO... BODEN... CAMBRIDGE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. PRECAUTIONARY/PREPAREDNESS ACTIONS... $$ A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. &&
The Cleveland radar (KCLE), 163 km away, was scanning. The volume nearest the first event began at 17:18 UTC.
4 hail, 2 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down near Kimbolton.
Law enforcement reported trees down in Midvale.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2010Every state in 2010This day in weather historyWarnings in Ohio, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221287, 221288, 221289, 221291, 221292, 221290.